Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 12, NWS Eureka, CA
NWS Eureka, CA issued this beach hazards statement at Nov 28, 2024, 6:34 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 30, 2024, 4:00 PM PST. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2024, 6:34 PM PST (02:34 UTC)
- In effect from
- Nov 30, 2024, 4:00 PM PST
- Expired
- Dec 2, 2024, 3:00 PM PST
- In force
- 47 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WHUS46 KEKA 290234 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 634 PM PST Thu Nov 28 2024 CAZ101-103-104-109-291045- /O.NEW.KEKA.BH.S.0012.241201T0500Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 634 PM PST Thu Nov 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves from strong set behavior expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Saturday evening through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...In addition, an upcoming new moon will bring higher than usual tides and strong tidal swings. This can increase the chances of getting getting caught in quickly rising tides with a building swell. Higher tides will also increase wave washover on rocks and jetties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
12 follow-up statements
831 WHUS46 KEKA 290957 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 157 AM PST Fri Nov 29 2024 CAZ101-103-104-109-292300- /O.CON.KEKA.BH.S.0012.241201T0500Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 157 AM PST Fri Nov 29 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves from strong set behavior expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Saturday evening through Monday afternoon. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. * ADDITIONAL DETAILS...In addition, an upcoming new moon will bring higher than usual tides and strong tidal swings. This can increase the chances of getting caught in quickly rising tides with a building swell. Higher tides will also increase wave washover on rocks and jetties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
019 WHUS46 KEKA 292008 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1208 PM PST Fri Nov 29 2024 CAZ101-103-104-109-300500- /O.CON.KEKA.BH.S.0012.241201T0500Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1208 PM PST Fri Nov 29 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Saturday evening through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
175 WHUS46 KEKA 292046 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1246 PM PST Fri Nov 29 2024 CAZ101-103-104-109-300500- /O.EXT.KEKA.BH.S.0012.241201T0000Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1246 PM PST Fri Nov 29 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Saturday afternoon through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
667 WHUS46 KEKA 300848 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1248 AM PST Sat Nov 30 2024 CAZ101-103-104-109-302300- /O.CON.KEKA.BH.S.0012.241201T0000Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1248 AM PST Sat Nov 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Saturday afternoon through Monday afternoon. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
489 WHUS46 KEKA 302002 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1202 PM PST Sat Nov 30 2024 CAZ101-103-104-109-010500- /O.CON.KEKA.BH.S.0012.241201T0000Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1202 PM PST Sat Nov 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From 4 PM PST this afternoon through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
022 WHUS46 KEKA 010450 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 850 PM PST Sat Nov 30 2024 CAZ101-103-104-109-011300- /O.CON.KEKA.BH.S.0012.000000T0000Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 850 PM PST Sat Nov 30 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...All local beaches in Del Norte, Humboldt, and Mendocino Counties. * WHEN...From 4 PM PST this afternoon through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
821 WHUS46 KEKA 010937 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 137 AM PST Sun Dec 1 2024 CAZ101-103-104-109-012300- /O.CON.KEKA.BH.S.0012.000000T0000Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 137 AM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...All local beaches in Del Norte, Humboldt, and Mendocino Counties. * WHEN...From 4 PM PST this afternoon through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
373 WHUS46 KEKA 011649 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 849 AM PST Sun Dec 1 2024 CAZ101-103-104-109-020100- /O.CON.KEKA.BH.S.0012.000000T0000Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 849 AM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
576 WHUS46 KEKA 012314 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 314 PM PST Sun Dec 1 2024 CAZ101-103-104-109-020715- /O.CON.KEKA.BH.S.0012.000000T0000Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 314 PM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
941 WHUS46 KEKA 020458 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 858 PM PST Sun Dec 1 2024 CAZ101-103-104-109-021300- /O.CON.KEKA.BH.S.0012.000000T0000Z-241203T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 858 PM PST Sun Dec 1 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves. * WHERE...All local beaches in Del Norte, Humboldt, and Mendocino Counties. * WHEN...Through Monday afternoon. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
403 WHUS46 KEKA 021044 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 244 AM PST Mon Dec 2 2024 CAZ101-103-104-109-022300- /O.EXT.KEKA.BH.S.0012.000000T0000Z-241202T2300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 244 AM PST Mon Dec 2 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through this afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
320 WHUS46 KEKA 021637 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 837 AM PST Mon Dec 2 2024 CAZ101-103-104-109-022300- /O.CON.KEKA.BH.S.0012.000000T0000Z-241202T2300Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 837 AM PST Mon Dec 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Until 3 PM PST this afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 28, 2:56 PM PST, 3 hours 38 minutes earlier.
Area forecast discussion, Nov 28, 2:56 PM PST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
256 PM PST Thu Nov 28 2024
.SYNOPSIS...Cool, dry, and mostly calm weather will continue through
the week. Temperatures will very slightly warm this weekend.
&&
.DISCUSSION...Continued clear skies, gentle offshore flow and
dropping dewpoints allowed for very cool conditions this morning.
Frost was widespread even along the coast where lows varied from 30
to 36. Cold conditions are expected to continue tonight with similar
frost formation outside of inland valleys protected by low clouds
and fog. Several nights in a row of near freezing conditions have
marked a clear end to the growing seas throughout NW California.
There is high model agreement that an unseasonably strong ridge will
build all along the north coast this weekend and through most of
next week. This will keep conditions generally clear and dry through
the start of December. The ridge will promote warming, though the
short winter days will most likely barely be enough to bring even
the warmest valleys up to 70 degrees by early next week. Weak
offshore flow will also continue to promote cool temperatures at
night with even lows on the coast generally between 32 and 38
degrees the weekend. Models show this pattern remaining very stable
for the next week. Only about 20% of model ensembles show any hint
of the pattern breaking down with light rain by the weekend of
December 7th. /JHW
&&
.AVIATION...A ridging pattern has set in and will keep weather
conditions mild. General offshore flow at the coast will help
coastal terminals to remain VFR through the period. Interior valleys
have the chance to fog up due to moisture from the previous rains.
&&
.MARINE...Fairly quiet pressure pattern for the next several days
with mostly gentle to moderate breezes, primarily in the outer
waters 20-60NM from shore. Per HREF AND NBM fresh northerly breezes
from 15-20 kt with peak gusts > 21 kt remain possible in the outer
waters Fri. Short period northerly wind waves of 6 ft or more will
most likely remain the primary hazard driving existing and future
advisories for small craft in the outer waters. A long-period W-NW
wave group around 2 ft and another longer period S-SW swell group
near 2 ft will continue to spread into the waters through Sat. A
more energetic long period westerly swell (20+ seconds) group will
spread into the waters this weekend and peak on Sunday. DB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST this evening for PZZ470-
475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:25 PM PST | Cold Weather Advisory | EKA | Mendocino | 13 hr |
| Nov 29, 3:11 AM PST | Small Craft Advisory | EKA | 24 hr | |
| Nov 29, 1:50 PM PST | Cold Weather Advisory | EKA | Mendocino | 19 hr |
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.